Implanon Implant/Hairloss/Steriods

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

black widow
New Member

Date Joined Oct 2008
Total Posts : 4
   Posted 10/12/2008 2:54 PM (GMT -6)   
I have Crohns disease and i've had a flare up which had me in hospital this July. I've been on steriods since then up until this week. I'm also on 150mg Azatioprine (although on 100mg for a couple of weeks to try and shake a chest infection) and I have the Implanon Implant in.
I'm also on Antibiotics for my chest infection.
My problem is that along with numerous problems on the steriods this time around, I started losing my hair about 3 weeks ago and i've now lost about 25% evenly spread which is really depressing me.
My Crohns nurse said she'd never seen this in her clinic but on a forum on here a lot of people on Prednisole steriods seem to have experienced hair loss. She said Azathioprine has a side effect of alopecia but as i've been on it for years didn't think it would be that.
My afterthought was my Implanon implant. My GP said her thoughts were that my body had either gone into shock from being so ill as I had a flare up and a nasty virus at the same time - could be the implant. I've had it in since June.
I wondered if anyone had experience hairloss on Implanon or has any thoughts as a cure hasn't been suggested just a referal to a dermatologist but i'm scared i'll go bald!
I'm debating having this implant out if it may be a cause but with my crohns, it's the only contraceptive i've found that I can trust. I don't fancy the injection or coil, the patch was useless and the Pill which i'm happy taking is hit and miss when you have constant trips to the loo as you don't know when you're safe and when you're not!

Regular Member

Date Joined Nov 2007
Total Posts : 497
   Posted 10/12/2008 6:21 PM (GMT -6)   
Welcome, Black Widow!

I have been on prednisone for almost a year now (everytime I DO get off the drug, my eye(s) flare back up and I end up back on it). I have noticed that my hair is in really bad shape! I was on MTX for about 4 months but they discovered that it did nothing for me, and I recently started Imuran about two weeks ago.

My hair is thinning, breaks off really easily, and when I shower, the hair that comes out almost falls apart in my hands. My hair has never been in such bad shape.

I kind of doubt the MXT has/had much to do with this, because I never got any benefit from the drug. Imuran can cause hair loss, but with me only being on it for two weeks, I don't know if that would have caused it, either. In fact, the past several months, my hair seems to get worse and worse. I am considering cutting it short but the problem will still be there, so I am not sure what to do.

I HAVE read that this disease itself can cause hair loss problems--maybe that could be part of it?

Best of luck to you and keep us updated on how things go!
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 28, 2016 4:42 PM (GMT -6)
There are a total of 2,713,619 posts in 299,209 threads.
View Active Threads

Who's Online
This forum has 153805 registered members. Please welcome our newest member, wiserdream.
324 Guest(s), 11 Registered Member(s) are currently online.  Details
KMullen, blueberrymuffin, Rockon, Tone28, astroman, Navigator, exqualls, wiserdream, Blu's Mama, Oranged, Kristvet86

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer